Local mixture models of exponential families

Anaya-Izquierdo, K; Marriott, P; (2007) Local mixture models of exponential families. Bernoulli, 13 (3). pp. 623-640. ISSN 1350-7265 DOI: https://doi.org/10.3150/07-bej6170

Full text not available from this repository.


Exponential families are the workhorses of parametric modelling theory. One reason for their popularity is their associated inference theory, which is very clean, both from a theoretical and a computational point of view. One way in which this set of tools can be enriched in a natural and interpretable way is through mixing. This paper develops and applies the idea of local mixture modelling to exponential families. It shows that the highly interpretable and flexible models which result have enough structure to retain the attractive inferential properties of exponential families. In particular, results on identification, parameter orthogonality and log-concavity of the likelihood are proved.

Item Type: Article
Keywords: affine geometry, convex geometry, differential geometry, dispersion model, exponential families, mixture model, statistical manifold, quadratic variance functions, geometry
Faculty and Department: Faculty of Epidemiology and Population Health > Dept of Infectious Disease Epidemiology
Web of Science ID: 249230300002
URI: http://researchonline.lshtm.ac.uk/id/eprint/175


Download activity - last 12 months
Downloads since deposit
Accesses by country - last 12 months
Accesses by referrer - last 12 months
Impact and interest
Additional statistics for this record are available via IRStats2

Actions (login required)

Edit Item Edit Item